i have been on abilify for 2 weeks, 2 mg. my doc wanted to me up my dose to 5 mg last night.. been shaking and tired all day. Had a bipolar breakdown in the first time in two weeks earlier.. It seems the 2 mg works great, but the 5 doesn't.. I am a little person, only weigh 105, and 5'7... anyone else experience this? Also was going to see if it would be okay to just break one of my 5 mg's in half to see how that works for me..Is it safe to break them in half? Thanks in advance.. :)
10 Oct 2011
Gosh Tripp, I don't think you should be shaking with such a low dosage of abilify, unless it's the case that you are taking other drugs on top of that. I am about 115lbs & 5"6, and really do fine at 10mgs of abilify. Therefore I'd be suspecting that something else is in play here. Now DEPAKOTE is notorious for giving you bad shakes... I take it and yes I do sometimes get bad hand tremors. But with the dosage of abilify that you're taking, I'd be surprised if that's what's causing this. If you just had a breakdown in the past few weeks, do you think it's wise to start cutting the pills down yourself? Plus, they are tiny, so you are not going to be able to cut an exact dosage IMO. Don't do anything rash, given that you haven't been well lately.
10 Oct 2011
Tremors is a side effect of the Abilify for some people. It is considered a serious side effect and really needs to be reported to the doctor as soon as possible. For a list of side effects go to:
As far as splitting the pill in half, I don't believe this is a problem other than the pill is very small so it maybe difficult to do so. I really recommend you talk to your doctor and let him know of the side effects you are experiencing.
10 Oct 2011
If 2mg. Abilify works for you and 5mg. makes you feel bad, listen to your body. Everybody's body chemistry is a little different. One person might be fine with 5mg. and another person may not. I wouldn't continue to take something or a certain amount of something that makes me feel bad. Tell your doctor about it. I hope you get it worked out.
11 Oct 2011
Tripp2007, you need to call your prescribing doctor and notify of your concern. If not able to reach then call your pharmacist in regards to if you are able to cut in half. I know that if it has a score on pill these are able to be cut in half. I was told by my psychiatrist to even cut the 2mg in half due to other reasons for myself to reduce the dosage. I would be concerned about the trembling as this is not a good sign on some of the antipsychotics.
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
A mother was in a DHHS reunification program, doing well, but after the phsycho testing, was placed on one after another of these: Paxil, then they ...
1 answer • 1 Nov 2010
I broke out in a bit of a rash on cheek, and under eye, and my feet got the tingles, like they fell alseep. And now I am sick, tired, and sinusitis ...
10 answers • 16 May 2011
Schizoaffective Disorder - My doctor has just taken me off Abilify. He told me to stop taking it on?
... Friday. I'm starting my my third day. I'm already feeling the effects! He told me I would probably end up in the hospital. What my ...
2 answers • 3 Feb 2013
I have been diagnosed w/ Bipolar Mixed, PTSD and BPD, I take 1500 mg of Depakote and Abilify. I believe that for Borderline symptomology the doses ...
1 answer • 28 Oct 2013
I have been on Abilify for about 3 days now and today has been a REALLY bad day for me, a lot of hysterical crying and increased thoughts about just ...
2 answers • 2 Mar 2014